| Model Number |
N/A |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The cause for the discordant enhanced estradiol (ee2) results is unknown.Siemens healthcare diagnostics is investigating.The enhanced estradiol ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." mdr 1219913-2018-00185 and 1219913-2018-00189 were filed for the same event.
Event or Problem Description
A false high advia centaur xp enhanced estradiol (ee2) result was obtained on a patient sample.The result was reported to the patient.The patient provided a previous lower result from an alternate method.The laboratory requested a new collection.The new sample was tested on the advia centaur xp ee2 assay and the result was high.The sample was then sent to the laboratory of support and electrochemiluminescence testing was performed.The result was lower.The patient sample was tested after recentrifugation, neat and diluted, during technical visits, the results were high.The patient is in the postmenopausal phase and does not take hormonal supplementation.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant enhanced estradiol results.
Additional Manufacturer Narrative
Siemens filed the initial mdr on july 16, 2018.08/08/2018 additional information: advia centaur xp enhanced estradiol (ee2) discordant patient results versus alternate method.Female postmenopausal patient results higher than expected when tested for estradiol on the advia centaur xp.Quality control and other patient samples are not affected.This issue only affected this patient sample.Sample is not available for further internal investigation.Previous draws from this patient gave similar results on the advia centaur xp enhanced estradiol (ee2) assay.A list of medications taken by this patient was provided but none have been tested or have claims listed under the limitations section of the instructions for use.While the exact root cause of falsely elevated result cannot be determined, a non-specific interferent cannot be ruled out.Immunoassays are subject to a number of interferences including those caused by endogenous antibodies.Interference can occur because of heterophile antibodies, anti-animal antibodies and auto antibodies.Patients exposed to animals or animal serum products can be prone to this interference and anomalous values may be observed.The interfering antibodies can give rise to a falsely high or less commonly a falsely low result.The erroneous result is recognized as being inconsistent with the patient's clinical picture.Please note the interferent may not necessarily be due to an interfering antibody but may be due to other exogenous interferences such as drugs, nutritional supplements and/or herbal medicine in the blood.A product non-conformance has not been confirmed during this investigation.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the limitations section: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." mdr 1219913-2018-00185 supplemental report 1 and 1219913-2018-00189 supplemental report 1 were filed for the same event.